Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 93, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2024, 6:36 PM CDT for George County, Perry County, Stone County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 4, 2024, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WUUS54 KMOB 042336
SVRMOB
MSC039-111-131-050030-
/O.NEW.KMOB.SV.W.0093.240604T2336Z-240605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
636 PM CDT Tue Jun 4 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Western George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 730 PM CDT.
* At 636 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Poplarville to near Picayune,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8914 3100 8914 3101 8884
3100 8884 3100 8880 3074 8883 3073 8889
3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 2336Z 273DEG 34KT 3091 8949 3051 8964
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:22 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 4:22 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 422 PM CDT Tue Jun 4 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Wednesday) Issued at 422 PM CDT Tue Jun 4 2024 We will see a continuation of a series of impulses/shortwave energy moving in a westerly flow aloft to aid in the trigger for mainly diurnal convection. The next main shortwave approaching the Mississippi River has resulted in a rather impressive MCS across Louisiana that will advance eastward across southern Mississippi this afternoon, and then into the northwest quadrant of our forecast area early this evening. At this time the CAMs are showing this system dissipating before midnight. In the meantime, the ongoing scattered convection across southwest Alabama will continue into early evening prior to the arrival of the weakening MCS. Low temperatures tonight fall into the upper 60s and mid 70s. With high temperatures Wednesday climbing into the upper 80s and lower 90s and with an even stronger shortwave moving in from the west, isolated to scattered showers and storms near the coast in the morning will once again expand inland in the afternoon. With the approach of the upper shortwave, the CAMs are showing yet another MCS pushing across the ArkLaTex region in the morning, and moving fairly quickly across Louisiana southern Mississippi in the afternoon. At this time it looks like this system will advance into the entire forecast area through the overnight hours. It does appear that deep layer shear will be a bit stronger with this system, which could bolster a better threat for strong to severe storms. /22 && .SHORT TERM... (Wednesday night through Friday night) Issued at 422 PM CDT Tue Jun 4 2024 Similar pattern continues through the short term period, but models do indicate the potential for a stronger shortwave aloft to move across our area and Thursday morning. This will result in a less diurnal pattern, with chances for showers and storms remaining higher Wednesday night, and continuing into Thursday. SPC just has general thunderstorms forecast for our entire area Wednesday night, but with the strength of the shortwave energy aloft there could again be a few strong to briefly severe storms (especially Wednesday evening/overnight) and again Thursday afternoon when instabilities are greatest. We will continue to monitor for this potential. Rain chances will be lower on Thursday night, and mainly confined to coastal locations. Lows both Wednesday and Thursday nights will range from lower 70s inland to middle 70s down along the coast. Highs on Thursday are expected to be mainly in the mid to upper 80s, but a few lower 90s possible over inland areas. DS/12 && .LONG TERM... (Saturday through Tuesday) Issued at 422 PM CDT Tue Jun 4 2024 Northwesterly flow aloft will continue through the weekend as an upper trough lifts into the western Atlantic and an upper ridge persists to our west. Guidance continues to indicate drier air moving in on Saturday in the wake of the front with PWATs briefly falling to around an inch or less Saturday morning. While we won't see much relief in terms of temperatures, the limited moisture will keep conditions mostly dry on Saturday. Highs are expected to top out in the upper 80s and lower 90s. Moisture gradually increases on Sunday as surface high pressure builds over the eastern Gulf and southerly flow returns to the forecast. Isolated to scattered showers and storms will be possible especially during the afternoon hours when peak heating occurs. As we head into next week, ensemble and most deterministic guidance suggests that another late season front may try to move into the area as an upper trough digs across the eastern US. Have stuck close to the NBM for rain and storm chances early next week with coverage remaining mostly isolated to scattered. Temperatures may cool slightly behind this front, but only by a few degrees or so. /14 && .MARINE... Issued at 422 PM CDT Tue Jun 4 2024 No significant marine impacts expected throughout the week as a light onshore flow prevails through midweek and then shifts westerly late in the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 89 73 89 72 94 67 92 / 10 30 30 60 10 30 0 10 Pensacola 76 87 75 87 75 93 70 90 / 10 30 40 60 20 30 10 10 Destin 76 86 76 87 76 90 72 89 / 10 20 30 60 20 30 10 10 Evergreen 69 91 70 88 70 92 63 91 / 20 30 50 60 10 20 0 10 Waynesboro 71 91 70 89 69 91 64 92 / 40 50 60 40 10 10 0 10 Camden 69 90 69 87 68 89 63 89 / 30 40 60 50 10 10 0 10 Crestview 69 91 70 89 70 94 64 92 / 10 30 30 60 10 30 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 4, 4:06 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Tue Jun 4 2024
ALZ056-042200-
Conecuh AL-
406 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONECUH COUNTY THROUGH
500 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Repton, or 12 miles southeast of Frisco City, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Repton, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3126 8717 3126 8722 3137 8733 3140 8730
3141 8728 3145 8723 3146 8720 3148 8720
3152 8717 3153 8717 3168 8700 3147 8680
TIME...MOT...LOC 2106Z 229DEG 19KT 3136 8721
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPNearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.